Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 31, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Mar 21, 2009, 7:36 AM EDT. It took effect at Mar 22, 2009, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 7:36 AM EDT (11:36 UTC)
- In effect from
- Mar 22, 2009, 1:00 PM EDT
- Expired
- Mar 22, 2009, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 211136 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 636 AM CDT SAT MAR 21 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER MOST OF THE WEST FLORIDA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER MOST OF THE WEST FLORIDA PANHANDLE... .DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES THROUGH THE WEEKEND. RED FLAG WARNINGS ARE IN EFFECT FOR MOST OF THE WESTERN FLORIDA PANHANDLE EACH AFTERNOON DUE TO PROLONGED PERIODS OF CRITICALLY LOW RH. A MOIST SOUTHERLY WIND FLOW WILL RETURN TO THE REGION ON MONDAY...WITH THE POTENTIAL OF PROLONGED RAINFALL AFTER MIDWEEK. FLZ001-003>006-220345- /O.NEW.KMOB.FW.W.0031.090322T1700Z-090323T0000Z/ /O.CON.KMOB.FW.W.0030.090321T1800Z-090321T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- 636 AM CDT SAT MAR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY... DRY HIGH PRESSURE WILL REMAIN ACROSS THE REGION TODAY. VERY LITTLE CHANGE WILL OCCUR AGAIN ON SUNDAY AS THE NEAR SURFACE LAYER REMAINS DRY. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KMOB 212045 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT SAT MAR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR A SUSTAINED PERIOD OF LOW SURFACE RELATIVE HUMIDITY OVER MOST OF THE WEST FLORIDA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER MOST OF THE WEST FLORIDA PANHANDLE... .DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES THROUGH THE WEEKEND WITH A DRY EASTERLY TRANSPORT FLOW CONTINUING INTO SUNDAY. A MOIST SOUTHERLY WIND FLOW WILL RETURN TO THE REGION ON MONDAY...WITH THE POTENTIAL OF PROLONGED RAINFALL BY MIDWEEK. FLZ001-003>006-220000- /O.CON.KMOB.FW.W.0030.000000T0000Z-090321T2300Z/ /O.CON.KMOB.FW.W.0031.090322T1700Z-090323T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- 345 PM CDT SAT MAR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY. VERY LOW RELATIVE HUMIDITY VALUES FROM 20 TO 25 PERCENT WILL CONTINUE FOR SEVERAL INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON WITH BREEZY EASTERLY WINDS FROM 10 TO 15 MPH. ANOTHER PERIOD OF LOW RELATIVE HUMIDITY CAN BE EXPECTED ON SUNDAY...WITH EASTERLY WINDS GOING MORE SOUTHEASTERLY IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY EAST WINDS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 220110 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 810 PM CDT SAT MAR 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER MOST OF THE WEST FLORIDA PANHANDLE... .DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES THROUGH THE WEEKEND WITH A DRY EASTERLY TRANSPORT FLOW CONTINUING INTO SUNDAY. A MOIST SOUTHERLY WIND FLOW WILL RETURN TO THE REGION ON MONDAY...WITH THE POTENTIAL OF PROLONGED RAINFALL BY MIDWEEK. FLZ001-003>006-221715- /O.CON.KMOB.FW.W.0031.090322T1700Z-090323T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- 810 PM CDT SAT MAR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SUNDAY. A PERIOD OF LOW RELATIVE HUMIDITY CAN BE EXPECTED ON SUNDAY WITH RELATIVE HUMIDITIES DROPPING INTO THE UPPER TWENTIES. EASTERLY WINDS WILL BECOME SOUTHEASTERLY IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY EAST WINDS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 221128 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 628 AM CDT SUN MAR 22 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR MUCH OF THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES THROUGH EARLY MONDAY AFTERNOON. RH VALUES ARE FORECAST TO REMAIN JUST ABOVE CRITICAL ON MONDAY. A MOIST SOUTHERLY WIND FLOW WILL RETURN TO THE REGION LATE MONDAY THROUGH FRIDAY...WITH THE POTENTIAL OF PROLONGED HEAVY RAINFALL AFTER MIDWEEK. FLZ001-003>006-230000- /O.CON.KMOB.FW.W.0031.090322T1700Z-090323T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- 628 AM CDT SUN MAR 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A PERIOD OF LOW RELATIVE HUMIDITY CAN BE EXPECTED TODAY WITH RELATIVE HUMIDITIES DROPPING INTO THE MID TWENTIES TO LOWER 30S. AN EASTERLY WINDS WILL BECOME SOUTHEASTERLY IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY EAST WINDS AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 6:00 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 21, 6:00 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT MAR 21 2009
.SHORT TERM [TODAY AND TONIGHT]...LATEST SFC MAP SHOWS BROAD HIGH
PRESSURE CENTERED OVER THE MID ATLANTIC STATES PROGGED TO WEAKEN AND
DRIFT SLIGHTLY SOUTH THROUGH TONIGHT. TO THE WEST UPPER RIDGE AXIS
OVER THE SOUTH CENTRAL CONUS WILL SHIFT SLIGHTLY EASTWARD TO EASTERN
TX BY 12Z SUN. TO THE NORTH A WEAK IMPULSE WAS NOTED JUST NORTH OF
THE UPPER RIDGE SHIFTING ESE WITH UPPER FLOW GIVING WAY TO
INCREASING HIGH CLOUDINESS FURTHER TO THE SE MOVING OVER THE MS AND
AL LATER TODAY. LATEST MODEL GUIDANCE PREFERABLY THE GFS SUGGESTS
INCREASING HIGH CLOUDINESS FROM THE WEST NORTHWEST LATER TODAY AND
TONIGHT. OTHERWISE...MAIN CONCERN FOR THE TODAY AND TONIGHT WILL BE
PERSISTENT GRADIENT WINDS NEAR THE COAST AND OFFSHORE. WILL STAY
CLOSE TO THE CURRENT MAVMOS GUIDANCE FOR TEMPS THROUGH TONIGHT.
/32
[SUNDAY THROUGH MONDAY NIGHT]...IT WILL REMAIN DRY THROUGH MONDAY
EVENING AS A WEAK UPPER RIDGE OVER THE SOUTHERN PLAINS SHIFTS EAST
OVER THE SOUTHEAST STATES. AN EASTERLY WIND FLOW WILL TURN TO THE
SOUTHEAST AS STRONG SURFACE HIGH CENTERED ACROSS THE CAROLINAS
WEAKENS...AND A SURFACE LOW OVER THE WESTERN HIGH PLAINS
STRENGTHENS. ATMOSPHERIC MOISTURE AND CLOUD COVER WILL GRADUALLY
INCREASE THROUGH MONDAY NIGHT...WITH ISOLATED LIGHT SHOWERS
DEVELOPING OVER THE NORTHERN GULF OF MEXICO IN RESPONSE TO AN
MID/UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THESE SHOWERS WILL
AFFECT THE SOUTHERN COUNTIES AFTER MIDNIGHT MONDAY AS THE MOVE
ONSHORE IN A STRONG LOW LEVEL SOUTHEASTERLY WIND FLOW. NEAR NORMAL
HIGH TEMPERATURES SUNDAY AND MONDAY IN THE MID 70S. LOWS SUNDAY
NIGHT WILL ALSO BE NEAR NORMAL RANGING FROM THE MID 40S NORTHERN
ZONES TO THE LOWER 50S ALONG THE IMMEDIATE COAST. MONDAY NIGHT
HOWEVER WILL BE VERY MILD AS OVERNIGHT LOWS RISE ANOTHER 6 TO 8
DEGREES.
.LONG TERM [TUESDAY THROUGH FRIDAY]...DEEP SOUTHWEST FLOW AND
ABUNDANT MOISTURE WILL RETURN TO THE REGION WEDNESDAY THROUGH
FRIDAY. SERIES OF UPPER DISTURBANCES MOVING OVER THE FORECAST AREA
WILL BRING SCATTERED TO NUMEROUS LIGHT TO MODERATE SHOWERS...AND
SCATTERED THUNDERSTORMS WILL PERIODS OF HEAVY RAIN NEARLY EACH DAY.
THIS WILL BE SIMILAR TO LAST WEEK...WITH THE POTENTIAL OF PROLONGED
RAIN BANDS MOVING ACROSS THE AREA FOR SEVERAL DAYS RESULTING IN
LOCALIZED FLOODING PROBLEMS. /22
&&
.MARINE...STRONG HIGH PRESSURE WILL PERSIST ALONG THE EASTERN
SEABOARD THROUGH MONDAY THEN SHIFT NORTHWARD THROUGH MIDWEEK IN
RESPONSE TO A DEVELOPING AREA OF LOW PRESSURE AND SURFACE COLD FRONT
MOVING EASTWARD OVER THE CENTRAL PLAINS. AS A RESULT A MODERATE TO
STRONG EASTERLY FLOW WILL CONTINUE THROUGH MONDAY THEN SHIFT
SOUTHEAST AND GRADUALLY BUILD THROUGH WEDNESDAY. SMALL CRAFT SHOULD
EXERCISE CAUTION FOR THE OFFSHORE WATERS OF ALABAMA AND NORTHWEST
FLORIDA OUT TO 60 NM LATER TODAY CONTINUING THROUGH MIDWEEK NEXT
WEEK. SMALL CRAFT ADVISORIES MAY BE NEEDED BY EARLY NEXT WEEK. DUE
TO THE PERSISTENT E TO SE FLOW TIDES WILL BEGIN RUNNING SLIGHTLY
ABOVE PREDICTED LEVELS LATE SUN THROUGH MIDWEEK. /32
&&
.AVIATION [12Z ISSUANCE]...VFR CONDITIONS FOR ALL TERMINAL SITES
THROUGH TONIGHT. /32
&&
.FIRE WEATHER...DRY HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHEAST
STATES THROUGH THE WEEKEND. RED FLAG WARNINGS ARE IN EFFECT FOR MOST
OF THE WESTERN FLORIDA PANHANDLE EACH AFTERNOON DUE TO PROLONGED
PERIODS OF CRITICALLY LOW RH. A MOIST SOUTHERLY WIND FLOW WILL
RETURN TO THE REGION ON MONDAY...WITH THE POTENTIAL OF PROLONGED
RAINFALL AFTER MIDWEEK. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 52 73 51 / 00 00 00 00
PENSACOLA 72 53 72 52 / 00 00 00 00
DESTIN 71 53 70 52 / 00 00 00 00
EVERGREEN 73 44 73 45 / 00 00 00 00
WAYNESBORO 74 48 72 46 / 00 00 00 00
CAMDEN 74 44 73 45 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 21, 6:35 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 535 AM CDT SAT MAR 21 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 535 AM CDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. MINOR RIVER FLOODING IS OCCURRING ON THE CHICKASAWHAY RIVER AFFECTING GEORGE...GREENE AND WAYNE COUNTIES IN MISSISSIPPI. MINOR RIVER FLOODING IS OCCURRING ON THE TOMBIGBEE RIVER AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES IN ALABAMA. A MODERATE TO STRONG EASTERLY WIND WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT MAINLY OFFSHORE TODAY AND TONIGHT. A RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MODERATE TO STRONG EASTERLY WIND WILL CONTINUE OVER THE MARINE AREA THROUGH EARLY NEXT WEEK THEN SHIFT SOUTHEAST AND BUILD THROUGH MIDWEEK. AS A RESULT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH MIDWEEK. A RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES WILL ALSO CONTINUE THROUGH MIDWEEK. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED BY MIDWEEK IN RESPONSE TO A SERIES OF UPPER LEVEL DISTURBANCES AND A SURFACE COLD FRONT APPROACHING FROM THE WEST. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PATTERN WILL CONTINUE TO BE CLOSELY MONITORED THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE REQUIRED THROUGH TUESDAY.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.